Alert archive / Wisconsin / Winter Storm Warnings in 2007

Winter Storm Warning 1, NWS Milwaukee, WI

January 14, 200720 counties in Wisconsin

NWS Milwaukee, WI issued this winter storm warning at Jan 14, 2007, 2:30 PM CST for 20 counties in Wisconsin. It took effect at Jan 14, 2007, 6:00 PM CST. It was in force for 8 hr. 18 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 14, 2007, 2:30 PM CST (20:30 UTC)
In effect from
Jan 14, 2007, 6:00 PM CST
Expired
Jan 15, 2007, 2:22 AM CST
In force
8 hr
Issued by
NWS Milwaukee, WI

Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 14, 9:00 PM CSTSNOW 12 Sw Palmyra, WIMEASURED 1.0 INCHES AT BLUE SPRINGS LAKE.
Jan 14, 9:03 PM CSTFREEZING RAIN 01 W Sturtevant, WIMULTIPLE VEHICLE SPINOUTS ON INTERSTATE 94.
Jan 14, 9:10 PM CSTSNOW 13 S Waukesha, WIMEASURED 1.0 INCHES 3 MILES SOUTH OF WAUKESHA.
Jan 14, 10:27 PM CSTSNOW 1.4West Allis, WIMEASURED 1.4 INCHES AT WEST ALLIS.
Jan 14, 10:43 PM CSTSNOW 1.5Jackson, WIMEASURED 1.5 INCHES IN JACKSON.
Jan 14, 10:52 PM CSTSNOW 1.7Saukville, WIMEASURED 1.7 INCHES AT SAUKVILLE.
Jan 14, 11:00 PM CSTSNOW 1.55 Sw Madison, WILIQUID EQUIVALENT 0.10 INCH. TIME PERIOD 7 PM TO 11 PM CST.
Jan 14, 11:14 PM CSTSNOW 23 S Waukesha, WIMEASURED 2.0 INCHES 3 MILES SOUTH OF WAUKESHA.
Jan 14, 11:36 PM CSTSNOW 1.8Janesville, WIMEASURED 1.8 INCHES IN JANESVILLE.
Jan 14, 11:37 PM CSTSNOW 1.8Caledonia, WIMEASURED 1.8 INCHES ONE HALF MILE NORTHWEST OF INTERSECTION OF HIGHWAYS 31 AND 38.
Jan 15, 12:00 AM CSTSNOW 1.2Madison, WIMEASURED 1.2 INCHES AT DANE COUNTY REGIONAL AIRPORT.
Jan 15, 12:00 AM CSTSNOW 1.4Milwaukee, WIMEASURED 1.4 INCHES AT GENERAL MITCHELL INTERNATIONAL AIRPORT.
Jan 15, 12:00 AM CSTSNOW 1.73 Se Sullivan, WIMEASURED 1.7 INCHES AT NWS FORECAST OFFICE.
Jan 15, 12:22 AM CSTSNOW 1Madison, WIMEASURED 1.0 INCHES AT MADISON.
Jan 15, 12:30 AM CSTSNOW 2Greenfield, WIMEASURED 2.0 INCHES AT 124TH STREET AND NATIONAL AVENUE.
Jan 15, 12:30 AM CSTSNOW 2Whitefish Bay, WIMEASURED 2.0 INCHES NEAR OAKLAND AVENUE AND HAMPTON BOULEVARD...2 BLOCKS FROM LAKE MICHIGAN.
Jan 15, 1:00 AM CSTSNOW 2Milton, WIMEASURED 2.0 INCHES IN MILTON. SOME DRIFTING OF SNOW NOTED...ESPECIALLY ON EAST TO WEST ROADS.
Jan 15, 2:30 AM CSTSNOW 2.8Pewaukee, WIWTMJ TV METEOROLOGIST REPORT FROM HOME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2007-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2007-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KMKX 142030
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
230 PM CST SUN JAN 14 2007

...WINTER STORM TO BRING ACCUMULATING SNOW...ALONG WITH SLEET AND
FREEZING DRIZZLE TO SOUTHEAST AND SOUTH-CENTRAL WISCONSIN TONIGHT
AND MONDAY...

.A LOW PRESSURE SYSTEM DEVELOPING OVER THE SOUTHERN PLAINS WILL 
STRENGTHEN AS IT MOVES NORTHEASTWARD INTO THE GREAT LAKES REGION
ON MONDAY. THE PRECIPITATION MAY START OUT BRIEFLY AS A WINTRY MIX
OF SLEET AND SNOW THIS EVENING...BEFORE QUICKLY CHANGING OVER TO
ALL SNOW BY 10 PM. AT THIS TIME...THE HEAVIEST SNOWFALL IS
EXPECTED TO FALL BETWEEN 10 PM AND 4 AM WHEN SNOWFALL
ACCUMULATIONS OF 3 TO 5 INCHES WILL BE POSSIBLE. DURING THE EARLY
MORNING HOURS...THE PRECIPITATION IS EXPECTED TO MIX WITH OR
CHANGEOVER TO A COMBINATION OF SLEET...FREEZING DRIZZLE...AND
SNOW...ESPECIALLY SOUTH OF LINE FROM MILWAUKEE...TO MADISON...TO
DODGEVILLE. SOME ADDITIONAL LIGHT SNOW WILL FALL FROM LATE MONDAY
MORNING UNTIL AFTERNOON AS SOME COLDER AIR FILTERS INTO THE
REGION.

STORM TOTAL SNOWFALL ACCUMULATIONS WILL RANGE FROM 4 TO 6
INCHES...WITH SOME LOCALLY HIGHER SNOW AMOUNTS POSSIBLE ACROSS
THE LAKESHORE COUNTIES...DUE TO MOISTURE ENHANCEMENT OFF THE
WARMER WATERS OF LAKE MICHIGAN.

IN ADDITION TO THE SNOW...WINDS WILL BE ON THE INCREASE TONIGHT
INTO MONDAY WHICH MAY CAUSE SOME BLOWING AND DRIFTING SNOW. THIS
WILL MAKE TRAVEL HAZARDOUS TONIGHT AND MONDAY.


WIZ046-047-051-052-056>060-062>072-150430-
/O.UPG.KMKX.WS.A.0001.070115T0000Z-070116T0000Z/
/O.NEW.KMKX.WS.W.0001.070115T0000Z-070116T0000Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
230 PM CST SUN JAN 14 2007

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
CST MONDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING
TO 6 PM CST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT. 

EXPECT SNOW...POSSIBLY MIXING WITH SOME SLEET...TO BEGIN EARLY THIS
EVENING BEFORE QUICKLY CHANGING OVER TO ALL SNOW BY 10 PM.  THE
HEAVIEST SNOWFALL IS EXPECTED TO FALL BETWEEN 10 PM AND 4 AM WHEN
SNOWFALL ACCUMULATIONS OF 3 TO 5 INCHES WILL BE POSSIBLE. DURING
THE EARLY MORNING HOURS...THE PRECIPITATION IS EXPECTED TO MIX
WITH OR CHANGEOVER TO A COMBINATION OF SLEET...FREEZING
DRIZZLE...AND SNOW...ESPECIALLY SOUTH OF LINE FROM MILWAUKEE...TO
MADISON...TO DODGEVILLE. SOME ADDITIONAL LIGHT SNOW WILL FALL FROM
LATE MONDAY MORNING UNTIL AFTERNOON AS SOME COLDER AIR FILTERS
INTO THE REGION.

STORM TOTAL SNOWFALL ACCUMULATIONS BY MONDAY EVENING WILL RANGE
FROM 4 TO 6 INCHES...WITH SOME LOCALLY HIGHER SNOW AMOUNTS
POSSIBLE ALONG THE LAKESHORE COUNTIES...DUE TO MOISTURE
ENHANCEMENT OFF THE WARMER WATERS OF LAKE MICHIGAN.

ROAD CONDITIONS WILL DETERIORATE RAPIDLY ACROSS SOUTHEAST AND SOUTH 
CENTRAL WISCONSIN TONIGHT AS THE WINTRY PRECIPITATION AFFECTS THE 
AREA. PERSONS DECIDING TO VENTURE OUT ARE URGED TO SLOW DOWN AND 
DRIVE WITH CAUTION...AND ALLOW YOURSELF PLENTY OF EXTRA TIME. 
REMEMBER YOUR SAFE WINTER DRIVING SKILLS

A WINTER STORM WARNING IS ISSUED WHEN SNOW...SLEET..OR FREEZING
RAIN IS EXPECTED TO COMBINE WITH STRONG WINDS OF 20 MPH OR MORE.
THIS WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE AND POWER OUTAGES
MAY RESULT.

$$

MAF
3 follow-up statements
000 
WWUS43 KMKX 150151
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
751 PM CST SUN JAN 14 2007

...WINTER STORM TO BRING ACCUMULATING SNOW...ALONG WITH SLEET AND
FREEZING RAIN AND DRIZZLE TO SOUTHEAST AND SOUTH-CENTRAL WISCONSIN
TONIGHT AND MONDAY...

.A LOW PRESSURE SYSTEM DEVELOPING OVER THE SOUTHERN PLAINS WILL
STRENGTHEN AS IT MOVES NORTHEAST INTO THE GREAT LAKES REGION ON
MONDAY. THE PRECIPITATION HAS STARTED OUT BRIEFLY AS A WINTRY MIX
OF FREEZING RAIN...SLEET AND SNOW ACROSS THE SOUTHEAST THIS
EVENING...BUT WILL QUICKLY CHANGE OVER TO ALL SNOW BETWEEN 10 AND
11 PM. THE HEAVIEST SNOWFALL IS EXPECTED TO FALL BETWEEN 10 PM AND
4 AM ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN...WHEN
SNOWFALL ACCUMULATIONS OF 3 TO 5 INCHES WILL BE POSSIBLE. DURING
THE EARLY MORNING HOURS...THE PRECIPITATION IS AGAIN EXPECTED TO
MIX WITH OR CHANGE OVER TO A COMBINATION OF SLEET...FREEZING
DRIZZLE...AND SNOW...ESPECIALLY SOUTH OF LINE FROM MILWAUKEE...TO
MADISON...TO DODGEVILLE. SOME ADDITIONAL LIGHT SNOW WILL FALL FROM
LATE MONDAY MORNING UNTIL AFTERNOON AS SOME COLDER AIR FILTERS
INTO THE REGION.

STORM TOTAL SNOWFALL ACCUMULATIONS WILL RANGE FROM 4 TO
6 INCHES...WITH SOME LOCALLY HIGHER SNOW AMOUNTS POSSIBLE ACROSS
THE LAKESHORE COUNTIES...DUE TO MOISTURE ENHANCEMENT OFF THE
WARMER WATERS OF LAKE MICHIGAN.

IN ADDITION TO THE SNOW...WINDS WILL BE ON THE INCREASE TONIGHT
INTO MONDAY WHICH MAY CAUSE SOME BLOWING AND DRIFTING SNOW. THIS
WILL MAKE TRAVEL HAZARDOUS TONIGHT AND MONDAY.

WIZ046-047-051-052-056>060-062>072-151000-
/O.CON.KMKX.WS.W.0001.000000T0000Z-070116T0000Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
751 PM CST SUN JAN 14 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST MONDAY. 

EXPECT SNOW...MIXED WITH SOME FREEZING RAIN AND SLEET IN THE
SOUTHEAST THIS EVENING...TO QUICKLY CHANGE OVER TO ALL SNOW
BETWEEN 10 AND 11 PM. THE HEAVIEST SNOWFALL IS EXPECTED TO FALL
BETWEEN 10 PM AND 4 AM WHEN SNOWFALL ACCUMULATIONS OF 3 TO 5
INCHES WILL BE POSSIBLE. DURING THE EARLY MORNING HOURS...THE
PRECIPITATION IS AGAIN EXPECTED TO MIX WITH OR CHANGE OVER TO A
COMBINATION OF SLEET...FREEZING DRIZZLE...AND SNOW...ESPECIALLY
SOUTH OF LINE FROM MILWAUKEE...TO MADISON...TO DODGEVILLE. SOME
ADDITIONAL LIGHT SNOW WILL FALL FROM LATE MONDAY MORNING UNTIL
AFTERNOON AS SOME COLDER AIR FILTERS INTO THE REGION.

STORM TOTAL SNOWFALL ACCUMULATIONS BY MONDAY EVENING WILL RANGE
FROM 4 TO 6 INCHES...WITH SOME LOCALLY HIGHER SNOW AMOUNTS
POSSIBLE ALONG THE LAKESHORE COUNTIES...DUE TO MOISTURE
ENHANCEMENT OFF THE WARMER WATERS OF LAKE MICHIGAN.

ROAD CONDITIONS WILL DETERIORATE RAPIDLY ACROSS SOUTHEAST AND
SOUTH CENTRAL WISCONSIN TONIGHT AS THE WINTRY PRECIPITATION
AFFECTS THE AREA. PERSONS DECIDING TO VENTURE OUT ARE URGED TO
SLOW DOWN AND DRIVE WITH CAUTION...AND ALLOW YOURSELF PLENTY OF
EXTRA TIME. REMEMBER YOUR SAFE WINTER DRIVING SKILLS

A WINTER STORM WARNING IS ISSUED WHEN SNOW...SLEET..OR FREEZING
RAIN IS EXPECTED TO COMBINE WITH STRONG WINDS OF 20 MPH OR MORE.
THIS WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE AND POWER OUTAGES
MAY RESULT.

$$
DAVIS
000 
WWUS43 KMKX 150712 AAA
WSWMKX

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
112 AM CST MON JAN 15 2007

...WINTER STORM STARTING TO WIND DOWN OVER SOUTHERN WISCONSIN...

.LOW PRESSURE CURRENTLY MOVING INTO INDIANA SHOULD REACH OHIO
LATER THIS MORNING. SIGNIFICANT ACCUMULATING SNOW SHOULD TAPER OFF
TO LIGHT SNOW AND FLURRIES BEFORE SUNRISE. TOTAL SNOW
ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED.  

WIZ046-047-051-052-056>060-062>072-150830-
/O.CON.KMKX.WS.W.0001.000000T0000Z-070116T0000Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
112 AM CST MON JAN 15 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

ALTHOUGH SNOW HAS FALLEN MOST OF THE NIGHT...IT HAS REMAINED
LIGHTER THAN ANTICIPATED. SNOWFALL OF 1 TO 2 INCHES HAS BEEN
COMMON...WITH THE SNOW FALLING ON TOP OF UP TO A TENTH OF AN INCH
OF FREEZING RAIN OVER WALWORTH...RACINE...AND KENOSHA COUNTIES.

WIDESPREAD ACCUMULATING SNOW APPEARS TO BE OVER WEST OF MADISON
AND THE HEAVIER SNOW SHOULD END BY 230 AM ALONG LAKE MICHIGAN. IF
THIS TREND CONTINUES...THE WINTER STORM WARNING WILL BE CANCELED
WITHIN THE NEXT COUPLE OF HOURS.

ALTHOUGH LIGHT SNOW OR FLURRIES SHOULD CONTINUE MUCH OF THE DAY
TODAY...ADDITIONAL ACCUMULATIONS ARE EXPECTED TO BE AN INCH OR
LESS.

$$

CRAVEN
000 
WWUS43 KMKX 150822 AAB
WSWMKX

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
222 AM CST MON JAN 15 2007

...BRUNT OF WINTER STORM OVER FOR SOUTHERN WISCONSIN...

.LOW PRESSURE OVER INDIANA WILL QUICKLY MOVE TO OHIO THIS MORNING
AND THEN THE NORTHEAST STATES THIS AFTERNOON. LIGHT SNOW OR
FLURRIES WILL LINGER MUCH OF THE DAY...BUT ADDITIONAL
ACCUMULATIONS SHOULD BE AN INCH OR LESS.  

WIZ046-047-051-052-056>060-062>072-150930-
/O.CAN.KMKX.WS.W.0001.000000T0000Z-070116T0000Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
222 AM CST MON JAN 15 2007

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE WINTER STORM WARNING. 

THE HEAVIEST SNOW HAS MOVED EAST OF THE AREA AFTER DROPPING A
COUPLE INCHES OF SNOW ON SOUTHERN WISCONSIN OVERNIGHT. ALTHOUGH
LIGHT SNOW OR FLURRIES WILL PERSIST MUCH OF TODAY...WITH
ADDITIONAL ACCUMULATIONS OF AN INCH OR SO. STORM TOTALS BY THIS
AFTERNOON SHOULD RANGE FROM 2 TO 4 INCHES. 

NORTH WINDS OF 10 TO 20 MPH WILL RESULT IN MINOR BLOWING AND
DRIFTING OF SNOW...ESPECIALLY ALONG WEST-EAST ROADS. UNTREATED
ROADS SHOULD REMAIN SNOW COVERED AND SLIPPERY EARLY THIS MORNING.

$$

CRAVEN

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this winter storm warning went out at Jan 14, 10:18 AM CST, 4 hours 12 minutes earlier.

Area forecast discussion, Jan 14, 10:18 AM CST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1018 AM CST SUN JAN 14 2007

.UPDATE...HAVE ISSUED WINTER STORM WATCH VALID FOR TONIGHT AND
MONDAY FOR ENTIRE CWA. CURRENT PRESENT WEATHER TRENDS WITH STORM
SYSTEM OVER CENTRAL US...12Z UPPER AIR ANALYSIS...AND EVALUATIONS
OF 12Z RUC/NGM/NAM MODELS SHOW MANY FACTORS NOW COMING INTO FOCUS
FOR A DECENT WINTER STORM FOR SOUTHERN WISCONSIN. AMONG NEW TRENDS
IS A TREND TOWARD A DEEPER SURFACE LOW WITH A TRACK MOVEMENT MORE
NORTHWEST OF PREVIOUS POSITIONS...STRONGER DEVELOPMENT OF 925
MILLIBAR AND 850 MILLIBAR LOW WITH TRACK OVER SWEET SPOT FROM
EASTERN ILLINOIS TO NORTHWEST INDIANA...AND INFLUX OF MORE
MOISTURE WITH PRECIPITABLE WATER VALUES APPROACHING 1 INCH OVER
SOUTHEAST CORNER OF STATE. A STRONGER JET IN SOUTHWEST FLOW WITH
IMPRESSIVE 250/300 MILLIBAR DIVERGENCE BULLSEYE OVER SOUTHERN
WISCONSIN CENTERED AT 06Z MONDAY. QUICK EVALUATION OF BUFKIT DATA
SHOWS LAKE CONTRIBUTION AND SOME INSTABILITY TO HELP ENHANCE SNOW
AMOUNTS ALONG LAKE SHORE AREAS. WILL AWAIT 12Z GFS AND WATCH
CURRENT WEATHER TRENDS FOR POSSIBLE UPGRADE TO WARNING LATER
TODAY.

&&

.PREV DISCUSSION... /ISSUED 314 AM CST SUN JAN 14 2007/

DISCUSSION...FORECAST FOCUS IS ON WEATHER EVENT TONIGHT AND EARLY
MONDAY MORNING.

MODELS HAVE COME INTO GOOD AGREEMENT WITH THIS NEXT SYSTEM...AS
FAR AS MID AND HIGH LEVEL DYNAMICS ARE CONCERNED. THE SURFACE
SYSTEM IS STILL EXPECTED TO TRACK WELL SOUTH OF WISCONSIN.
HOWEVER...THE H850 BAROCLINIC ZONE IS NOW EXPECTED TO BE MAINLY
ACROSS NORTHERN ILLINOIS...WITH WEAK SOME WEAK OVERRUNNING INTO
SOUTHERN WISCONSIN.

THE MOST SIGNIFICANT DYNAMICS WILL BE IN THE MID LEVELS WITH A
PERIOD OF STRONG OMEGA CENTERED AROUND 06Z MONDAY. THERE WILL ALSO
BE SOME PERSISTENT MODERATE FRONTOGENETIC FORCING BETWEEN H850 AND
H700. THERE IS LITTLE EVIDENCE OF THETA-E RIDGING...BUT THERE
SHOULD BE SOME H500 DIVERGENCE.

THE PROBLEM IS THAT THE TEMPERATURE PROFILES ARE NEARLY
ISOTHERMAL...RANGING FROM AROUND -5 TO -10 FROM THE SURFACE TO
AROUND 12K FEET. BUFFY IS INDICATING THAT NO ICE CRYSTALS WILL BE
PRESENT IN THE CLOUDS...AND TO CONSIDER FREEZING DRIZZLE. COBB
WATER/SNOW RATIO IS EXPECTED TO BE AROUND 9:1 OVERNIGHT. HPC..GFS
AND WRF 12 HOUR QPF ARE GENERALLY IDENTICAL...THE NAM IS A BIT
HIGHER. USING A 13:1 PESSIMISTIC RATIO...I CAN ONLY GET AROUND 3
INCHES OVERNIGHT...AND ONLY 1 INCH OR SO MONDAY MORNING. I WILL
HOLD OFF ON AN ADVISORY AT THIS TIME DUE TO LACK OF CONFIDENCE
THAT THE SITUATION WILL DEVELOP.

MKX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM 6 PM CST THIS EVENING THROUGH MONDAY
AFTERNOON FOR WIZ046-WIZ047-WIZ051-WIZ052-WIZ056-WIZ057-WIZ058-
WIZ059-WIZ060-WIZ062-WIZ063-WIZ064-WIZ065-WIZ066-WIZ067-WIZ068-
WIZ069-WIZ070-WIZ071-WIZ072.

&&

ZAJDEL/FOWLE
Hazardous weather outlook, Jan 14, 11:00 AM CST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1100 AM CST SUN JAN 14 2007

WIZ046-047-051-052-056>060-062>072-151115-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1100 AM CST SUN JAN 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

WINTER STORM WATCH IN EFFECT OVER ALL OF SOUTH-CENTRAL AND
SOUTHEASTERN WISCONSIN TONIGHT.

LIGHT SNOW WILL DEVELOP ACROSS SOUTH CENTRAL AND SOUTHEAST WISCONSIN
THIS EVENING...POSSIBLY MIXED WITH SLEET AND FREEZING DRIZZLE. SNOW
ACCUMULATIONS OF 2 TO 4 INCHES ARE LIKELY BY MORNING...WITH
ADDITIONAL LAKE EFFECT SNOW POSSIBLE OFF OF LAKE MICHIGAN. IN
ADDITION TO THE SNOW...WINDS WILL BE ON THE INCREASE TONIGHT CAUSING
CONSIDERABLE BLOWING AND DRIFTING SNOW. TREACHEROUS TRAVEL
CONDITIONS MAY DEVELOP OVER SOUTHEAST AND AND SOUTH CENTRAL
WISCONSIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINTER STORM WATCH IN EFFECT OVER ALL OF SOUTH-CENTRAL AND
SOUTHEASTERN WISCONSIN THROUGH MONDAY AFTERNOON.

WIDESPREAD SNOW WILL TAPER OFF BY MONDAY AFTERNOON WITH AN
ADDITIONAL 1 TO 2 INCH OF ACCUMULATION...BRINGING STORM TOTALS TO
BETWEEN 4 AND 6 INCHES. STRONG WINDS WILL CONTINUE TO CAUSE
CONSIDERABLE BLOWING AND DRIFTING SNOW. SOME SLEET OR FREEZING
DRIZZLE IS ALSO POSSIBLE. TREACHEROUS TRAVEL CONDITIONS ARE LIKELY
OVER SOUTHEAST AND AND SOUTH CENTRAL WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF SNOW ACCUMULATION TONIGHT AND MONDAY WOULD BE
APPRECIATED.

LMZ643>646-665-151115-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
1100 AM CST SUN JAN 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SMALL CRAFT ADVISORY IS IN EFFECT FOR MONDAY AND MONDAY NIGHT.
SMALL CRAFT ADVISORY CONDITIONS MAY BE REACHED WEDNESDAY AFTERNOON
THROUGH THURSDAY.

MAF
WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 10:27 AM CSTWinter Storm WatchMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more4 hr

Nearby

Winter Storm Warnings in Wisconsin, 2007Every winter storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.